Any relation between RAI and GERD
I just wanted to know if there was anyone else out there that has experienced what happened to me?
In 2010 I had surgery to remove a cancerous thyroid. After the surgery everything was fine. Very little heartburn in my life at that point post operation.
In Jan 2012 I decided to do a precautionary Radioactive Iodine (RAI) treatment to make sure that I would be cancer free moving forward. I was well educated in the pro's and con's of the treatment, to which the worst side effect was blocked saliva glands or eye ducts. So far I am 4 months post treatment and I have been getting worse and worse heartburn. This all started after my treatment and now I am taking 40 mgs of PPI's 2 times a day, can't really sleep without acid leaking out of my LES and into my esophagus, and the quality of life is getting worse and worse having to deal with this GERD.
My question is, had anyone else had RAI and experienced this side effect? I have talked to my doctors and they all said that they are unaware of this side effect.
I am miserable emotionally and physically when I'm having the burning/leaking into my throat and lungs.
I'm hoping that because it came on so quick, maybe it will go away once the radiation is out of my system completely (June).
Any insight would be appreciated.